Alert archive / Georgia / Areal Flood Warnings in 2011

Areal Flood Warning 1, NWS Atlanta, GA

March 9, 2011Catoosa County, Georgia

NWS Atlanta, GA issued this areal flood warning at Mar 9, 2011, 11:28 AM EST for Catoosa County, Georgia. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2011, 11:28 AM EST (16:28 UTC)
Expired
Mar 9, 2011, 6:24 PM EST
In force
7 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
None

County Catoosa County, GA

The radar

The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 12:00 PM ESTFLOODFort Oglethorpe, GACATOOSA COUNTY EMERGENCY MANAGEMENT REPORTED SOME FLOODING INTO FIRST FLOOR APARTMENTS. 12 ROADS HAVE BEEN CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 690 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
548 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
690 m²/s²
0-3 km storm-relative helicity
795 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WGUS42 KFFC 091628
FLWFFC

BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1128 AM EST WED MAR 9 2011

GAC047-100415-
/O.NEW.KFFC.FA.W.0001.110309T1628Z-110310T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1128 AM EST WED MAR 9 2011

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  CATOOSA COUNTY IN NORTHWEST GEORGIA

* UNTIL 1115 PM EST WEDNESDAY

* AT 1120 AM EST...NATIONAL WEATHER SERVICE RADARS INDICATED         
  A LARGE AREA OF MODERATE TO HEAVY RAIN OCCURRED OVER THE WARNED    
  AREA DURING THE NIGHT WHICH HAS PRODUCED UP TO 3 INCHES OF RAIN.
  THIS WAS CAUSING STREAMS AND CREEKS TO BEGIN TO COME OUT OF        
  THEIR BANKS AND CAUSE FLOODING. 

  CATOOSA COUNTY EMERGENCY OFFICIALS REPORT THE WATER FROM BLACK     
  BRANCH WAS FLOODING THE PARKING LOT OF THE BATTLEWOOD APARTMENTS   
  OFF FANT DRIVE IN FORT OGLETHROPE. SOME EVACUATIONS WERE OCCURRING 
  AS THE WATER LEVEL WAS REACHING THE STEPS OF SOME OF THE           
  APARTMENTS.

  THE RAIN WILL BE ENDING OVER THE WARNED AREA DURING THE NEXT HOUR
  ...BUT ROUTED WATER WILL STILL CAUSE FLOODING FOR SEVERAL MORE     
  HOURS. IT IS POSSIBLE BLACK BRANCH MAY RISE ANOTHER 1 TO 2 FEET    
  BEFORE CRESTING LATER THIS AFTERNOON. THIS MAY CAUSE MORE          
  EVACUATIONS TO BECOME NECESSARY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY...THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

IF YOU SEE SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3485 8517 3484 8520 3485 8521 3485 8526
      3486 8527 3499 8527 3499 8526 3499 8517

$$

16
1 follow-up statement
272 
WGUS82 KFFC 092324
FLSFFC

FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
624 PM EST WED MAR 9 2011

GAC047-092355-
/O.CAN.KFFC.FA.W.0001.000000T0000Z-110310T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATOOSA GA-
624 PM EST WED MAR 9 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN WESTERN CATOOSA COUNTY...

AT 620 PM EST...NATIONAL WEATHER SERVICE RADARS INDICATED THE RAIN 
HAD ENDED SEVERAL HOURS AGO AND ONLY A BRIEF PERIOD OF RAIN IS 
EXPECTED ALONG THE COLD FRONT AROUND MIDNIGHT. RAINFALL AMOUNTS LESS 
THAN ONE QUARTER INCH ARE EXPECTED. 

CATOOSA COUNTY EMERGENCY OFFICIALS REPORT NO FURTHER EVACUATIONS 
WERE NECESSARY EARLIER TODAY AT THE BATTLEWOOD APARTMENTS OFF FANT 
DRIVE IN FORT OGLETHORPE. THE WATER LEVEL REACHED THE APARTMENT 
FOUNDATION AND IS NOW RECEDING...AND THIS TREND WILL CONTINUE.    

IF YOU SEE SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6.

LAT...LON 3485 8517 3484 8520 3485 8521 3485 8526
      3486 8527 3499 8527 3499 8526 3499 8517

$$

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this areal flood warning went out at Mar 9, 10:28 AM EST, 1 hour earlier.

Area forecast discussion, Mar 9, 10:28 AM EST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1028 AM EST WED MAR 9 2011

.UPDATE...
RAIN AND ISOLATED THUNDERSTORMS CONTINUE TO MOVE INTO THE CWA. LINE
OF HEAVIEST RAINFALL MOVING THROUGH NORTHEAST GEORGIA AND BEGINNING
TO MOVE INTO WEST CENTRAL GEORGIA. LATEST SURFACE ANALYSIS SHOWS
COLD FRONT STILL BACK ACROSS THE LOWER MISSISSIPPI VALLEY WITH THE
WARM FRONT LIFTING ACROSS NORTH GEORGIA AND THE SFC LOW TRACKING
TOWARD THE GREAT LAKES REGION. HAVE ALREADY ISSUED SOME FLOOD
WARNING ACROSS NORTH GEORGIA AND EXPECT ADDITIONAL FLOODING.
ALTHOUGH NAM SHOWS 40 TO 50KTS OF 0 TO 1 KM SHEAR THIS AFTERNOON
AND SPC ANALYSIS SHOWS 50 TO 60KTS ACROSS NORTH GEORGIA THIS
MORNING...WE ARE LACKING THE INSTABILITY THIS MORNING. HIGHEST
CAPE VALUES ARE ALONG THE GULF COAST. 12Z NAM SHOWS 500 TO 800
J/KG OF MUCAPE THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHERN
PORTION OF THE CWA WHILE THE 06Z GFS SHOWS 500 TO 600 J/KG. THE
SEVERE WEATHER ELEMENTS EXIST WITH THE BEST CHANCES ACROSS THE
SOUTHERN PORTION OF THE CWA...HOWEVER THE TIMING BETWEEN THE BEST
SHEAR AND CAPE IS SHIFTED. SEEMS LIKE THE BEST INSTABILITY WILL
MOVE ACROSS THE CWA BEHIND THE MAIN PRECIP AREA WHEREAS THE BEST
SHEAR IS ALREADY MOVING ACROSS NORTH GEORGIA.

FORECAST IS ON TRACK IN TERMS ON POPS AND SKY GRIDS. HOURLY
FORECAST TEMPS WERE ABOUT 5 DEGREES TOO COLD ACROSS WEST CENTRAL
GEORGIA AND THUS MADE SOME SLIGHT ADJUSTMENTS TO ACCOUNT FOR
HOURLY TRENDS. BASED ON THIS...INCREASED MAX TEMPS A DEGREE OR TWO
ACROSS THE SOUTHERN PORTION OF THE CWA.

11

&&

.PREV DISCUSSION... /ISSUED 635 AM EST WED MAR 9 2011/

SHORT TERM /TODAY THROUGH THURSDAY/...
MODELS GENERALLY CONSISTENT WITH FORECASTING A STRONG COLD FRONT TO
MOVE ACROSS THE AREA POSSIBLY STARTING LATE TODAY BUT MAINLY
TONIGHT. HEAVY RAIN CAN BE EXPECTED FOR N GA AND AT LEAST SOME RISK
FOR SEVERE STORMS ACROSS CENTRAL GA INTO N GA. MODELS HINTING AT A
CAD FRONT MOVING N AND ARE UNCERTAIN HOW FAR N IT WILL MOVE. THIS
WILL PLAY A MAJOR ROLE WITH SEVERE WEATHER POTENTIAL. NAM INDICATING
LOW PRESSURE ALONG THAT CAD BOUNDARY WHICH WOULD ENHANCE THE SEVERE
POTENTIAL EVEN GREATER. STRONG LOW LEVEL JET ASSOCIATED OF 50-70
KTS. THE LIMITING FACTOR WILL BE THE INSTABILITY. HOWEVER GFS
MUCAPES IN THE 400-800 RANGE AND THIS COULD BE UNDER DONE.

UPPER TROUGH MOVES TO THE AREA FOR THURSDAY GIVING SOME POTENTIAL
FOR SHOWERS OVER N AND E GA. COLDER TEMPERATURES CAN BE EXPECTED
ALONG WITH GUSTY WNW WINDS GETTING TO ADVISORY CRITERIA FOR AT LEAST
SOME AREAS. WITH COLD LOW PRESSURE ALOFT PASSING BY AND POTENTIAL
FOR LINGERING MOISTURE OVER FAR NE GA...CAN NOT RULE OUR LIGHT RAIN
OR SNOW SHOWERS/SPRINKLES OR FLURRIES THURSDAY NIGHT.

FORECAST HIGH TEMPERATURES RUNNING NEAR TO SLIGHTLY ABOVE NORMAL
TODAY FAVORING THE COOLER MET OR A BLEND. FORECAST HIGH TEMPERATURES
RUNNING 7-13 DEGREES BELOW NORMAL FOR THURSDAY AND FAVORING THE
COOLER MODEL TEMPERATURES. FORECAST LOW TEMPERATURES RUNNING 5-10
DEGREES ABOVE NORMAL TONIGHT AND 6-8 DEGREES BELOW NORMAL THURSDAY
NIGHT.

OVERALL CONFIDENCE IS MODERATE TO HIGH.

LONG TERM /FRIDAY THROUGH TUESDAY/...
GFS/EUROPEAN INDICATING A DRY AIRMASS FOR FRIDAY AS HIGH PRESSURE
MOVES TO THE AREA. A WEAK AND MAINLY DRY COLD FRONT IS FORECAST FOR
LATE SATURDAY INTO SUNDAY. GFS/EUROPEAN INDICATING SOME MOISTURE
RETURN FOR MONDAY WITH SMALL POTENTIAL FOR PRECIP. GFS INDICATING AN
UPPER TROUGH MOVING ACROSS THE AREA WHILE THE EUROPEAN HAS THE
UPPER TROUGH OVER THE MS VALLEY. GFS AND EUROPEAN VERY DIFFERENT FOR
TUESDAY WITH THE EUROPEAN BRINGING ITS UPPER TROUGH TOWARD THE AREA
WITH PRECIP POTENTIAL AND THE GFS IS BASICALLY DRY. TEMPERATURES
START OUT BELOW NORMAL BUT WARM TO NEAR OR ABOVE NORMAL.

HYDROLOGY...
WIDESPREAD 1 1/2-3 INCHES CAN BE EXPECTED OVER THE FLOOD WATCH AREA
WITH 3 INCHES OVER THE HIGHER TERRAIN OF THE NE MOUNTAINS. THESE
AMOUNTS WILL GIVE HIGH POTENTIAL FOR FLOODING OF RIVERS...CREEKS AND
STREAMS.

AVIATION...
12Z UPDATE...
PRECIP WILL BE SPREADING ACROSS GEORGIA TODAY. CEILINGS SHOULD LOWER
TO IFR IN RAIN BY 14Z ACROSS NORTH GEORGIA...AFTER 16Z ACROSS
CENTRAL. IFR CONDITIONS IN RAIN SHOULD CONTINUE THROUGH THE EVENING.
BEST CHANCE FOR CONVECTION WILL BE AFTER 15Z AND INTO THE AFTERNOON
AND EARLY EVENING WEDNESDAY. WINDS EAST TO SOUTHEAST 10 TO 15KT WITH
SOME GUSTS THROUGH 00Z THURSDAY...BECOMING WEST TO SOUTHWEST AFTER
THAT. FRONTAL PASSAGE AROUND 03Z FOR ATL AREA AND 06Z AND AFTER
CSG/MCN/AHN.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM TO HIGH ON ALL ELEMENTS.

41

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  50  56  35 / 100 100  20   5
ATLANTA         64  47  51  34 / 100  70  10   0
BLAIRSVILLE     50  45  47  30 / 100  80  30  20
CARTERSVILLE    60  44  49  33 / 100  70  20   0
COLUMBUS        71  51  57  37 / 100  90  10   0
GAINESVILLE     57  47  52  34 / 100  80  20   5
MACON           71  53  57  34 / 100 100  20   0
ROME            59  45  49  34 / 100  60  30   5
PEACHTREE CITY  65  47  52  33 / 100  70  10   0
VIDALIA         76  61  64  40 / 100 100  30   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA...
CHEROKEE...COBB...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
JACKSON...LUMPKIN...MURRAY...NORTH FULTON...PAULDING...PICKENS...
POLK...SOUTH FULTON...TOWNS...UNION...WALKER...WHITE...WHITFIELD.

WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

&&
Hazardous weather outlook, Mar 9, 11:00 AM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EST WED MAR 9 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1100 AM EST WED MAR 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A FEW THUNDERSTORMS ARE POSSIBLE OVER NORTH AND CENTRAL GEORGIA THIS
AFTERNOON AND TONIGHT WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE
OVER CENTRAL GEORGIA. HEAVY RAIN AND POSSIBLE FLOODING ARE EXPECTED
OVER NORTH GEORGIA THIS AFTERNOON AND TONIGHT.

.SYNOPSIS...
A STRONG COLD FRONT MOVING THROUGH THE MISSISSIPPI VALLEY LATE THIS
MORNING. RAIN AND A FEW THUNDERSTORMS AHEAD OF THIS FRONT WILL
CONTINUE TO SPREAD OVER GEORGIA THIS AFTERNOON AND TONIGHT. THE
FRONT WILL PUSH THROUGH GEORGIA LATE TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP WILL BE
LIGHTNING. HEAVY RAIN WITH POSSIBLE FLOODING CAN BE EXPECTED
MAINLY OVER NORTH GEORGIA. STRONG GUSTY WINDS ARE ALSO POSSIBLE
MAINLY OVER THE HIGHER TERRAIN OF NORTH GEORGIA TODAY.

.DISCUSSION...
A STRONG STORM SYSTEM MOVING OUT OF THE LOWER MISSISSIPPI VALLEY
LATE THIS MORNING WITH ABUNDANT GULF MOISTURE STREAMING NORTHWARD
AHEAD OF THE SURFACE COLD FRONT. STRONG WINDS ALOFT COMBINED WITH
MARGINAL INSTABILITY WILL SUPPORT THUNDERSTORM DEVELOPMENT...WITH
ISOLATED SEVERE THUNDERSTORMS POSSIBLE...MAINLY OVER CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. HEAVY RAIN IS ALSO EXPECTED WITH SOME
FLOODING POSSIBLE OVER NORTH GEORGIA THROUGH TONIGHT. THE HIGHER
ELEVATIONS OF NORTH GEORGIA SHOULD ALSO BE PREPARED FOR STRONG GUSTY
WINDS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION (TIME PERIOD) FOR
POSSIBLE ACTIVATION CENTRAL GEORGIA THIS AFTERNOON.

In the hours before

Special weather statement, Mar 9, 9:45 AM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 AM EST WED MAR 9 2011

GAZ030>032-041>044-052-053-066-067-091545-
945 AM EST WED MAR 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS AND HEAVY RAIN IN
TROUP...POLK...PAULDING...MERIWETHER...CARROLL...COBB...COWETA...
DOUGLAS...HARALSON...HEARD AND FULTON COUNTIES UNTIL 1045 AM EST...

AT 935 AM EST/835 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM TAYLORSVILLE TO BUCHANAN TO
WARESVILLE...MOVING EAST AT 30 MPH.

WINDS GUSTS TO 35 MPH AND HEAVY RAIN CAN BE EXPECTED WITH THESE
STORMS AS THEY MOVE ACROSS...TROUP...POLK...PAULDING...
.MERIWETHER...CARROLL ...COBB...COWETA...DOUGLAS...HARALSON...HEARD
AND FULTON COUNTIES...INCLUDING AREAS AROUND EPHESUS...BLACKJACK
MOUNTAIN...BOWDON...MOUNT ZION...BRASWELL...YORKVILLE...EUBANK
LAKE...WACO...BUCHANAN...ANTIOCH...FISH CREEK...VAN
WERT...ROCKMART...ARAGON AND FROLONA. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.
Special weather statement, Mar 9, 10:16 AM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1016 AM EST WED MAR 9 2011

GAZ069-078-079-089>091-102-103-091615-
1016 AM EST WED MAR 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
WEBSTER...TALBOT...STEWART...MUSCOGEE...MARION...UPSON...CHATTAHOOCHEE
E AND HARRIS COUNTIES UNTIL 1115 AM EST...

AT 1009 AM EST/909 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS FROM WHITESVILLE-PINE LAKE TO 23 MILES
WEST OF OMAHA...MOVING EAST AT 35 MPH.

WIND GUSTS UP 40 MPH AND HEAVY RAIN CAN BE EXPECTED ACROSS
WEBSTER...TALBOT...STEWART...MUSCOGEE...MARION...UPSON...CHATTAHOOCHEE
E AND HARRIS COUNTIES...INCLUDING AREAS AROUND LAKE HARDING
...WHITESVILLE-PINE LAKE...GOAT ROCK LAKE...MOUNTAIN HILL...PINE
MOUNTAIN-CALLAWAY GARDENS...GREEN ISLAND HILLS...MULBERRY
GROVE...HAMILTON...BIBB CITY...LAUREL HILLS...COLUMBUS METROPOLITAN
AIRPORT...AVONDALE...COLUMBUS...PINE MOUNTAIN VALLEY AND FORTSON.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Mar 9, 10:43 AM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1043 AM EST WED MAR 9 2011

GAZ021-032>034-043>048-053>058-067>071-078-079-091645-
1043 AM EST WED MAR 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALTON...TALBOT...
SPALDING...ROCKDALE...PIKE...NEWTON...MONROE...MERIWETHER...LAMAR...
UPSON...BUTTS...CHEROKEE...COBB...COWETA...DEKALB...DOUGLAS...
FAYETTE...GWINNETT...HARRIS...HENRY...CLAYTON AND FULTON COUNTIES
UNTIL 1145 AM EST...

AT 1038 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SANDY PLAINS TO DURAND...MOVING EAST
AT 35 MPH.

WINDS UP TO 35 MPH AND HEAVY RAIN CAN BE EXPECTED ACROSS
WALTON...TALBOT...SPALDING...ROCKDALE...PIKE...NEWTON...MONROE...
MERIWETHER...LAMAR...UPSON...BUTTS...CHEROKEE...COBB...COWETA...
DEKALB...DOUGLAS...FAYETTE...GWINNETT...HARRIS...HENRY...CLAYTON AND
FULTON COUNTIES...INCLUDING AREAS AROUND MOUNTAIN PARK...PINE
MOUNTAIN-CALLAWAY GARDENS...ODESSADALE...SAINT MARKS...STOVALL
...LUTHERSVILLE...SANDTOWN...CAMPBELLTON...PALMETTO...THOMAS
CROSSROADS...CANNONGATE...MORELAND...SWEETWATER CREEK STATE
PARK...JIM R MILLER PARK AND SIX FLAGS OVER GEORGIA. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Mar 9, 11:17 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1117 AM EST WED MAR 9 2011

GAZ078>080-089>092-102>104-091715-
1117 AM EST WED MAR 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
WEBSTER...TALBOT...SUMTER...STEWART...SCHLEY...MUSCOGEE...MARION...
TAYLOR...CHATTAHOOCHEE AND HARRIS COUNTIES UNTIL 1215 PM EST...

AT 1113 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM UPATOI TO PROVIDENCE CANYON STATE PARK...
MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH AND HEAVY RAIN CAN BE EXPECTED ACROSS
WEBSTER...TALBOT...SUMTER...STEWART...SCHLEY...MUSCOGEE...MARION...
TAYLOR...CHATTAHOOCHEE AND HARRIS COUNTIES...INCLUDING AREAS AROUND
OMAHA...FLORENCE MARINA STATE PARK...FORT BENNING/LAWSON ARMY AIR
FIELD...VISTA TERRACE...HIGHLAND PARK...SAINT MARYS HILLS...BENNING
PARK...BENNING HILLS...CARTER ACRES...BATTLE PARK...CUSTER ROAD
TERRACE...SAND HILL...UPATOI...NORTH FORT BENNING AND MIDLAND.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. MINOR FLOODING OF SMALL CREEKS AND STREAMS AND LOW
LYING AREAS IS POSSIBLE. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:13 AM ESTWind AdvisoryFFCChattooga, Dade, Dawson, Fannin, Gilmer, Lumpkin and 6 more12 hr
Mar 9, 6:38 AM ESTRiver Flood WarningFFCDade43 hr
Mar 9, 8:49 AM ESTRiver Flood WarningFFCChattooga6 days
Mar 9, 9:24 AM ESTFlash Flood WarningFFCFloyd, Haralson, Polk6 hr
Mar 9, 9:35 AM ESTRiver Flood WarningFFCCatoosa59 hr
Mar 9, 10:39 AM ESTRiver Flood WarningFFCWhitfield3 days
Mar 9, 10:39 AM ESTRiver Flood WarningFFCForsyth, Fulton49 hr
Mar 9, 10:39 AM ESTRiver Flood WarningFFCGwinnett11 hr
Mar 9, 10:39 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee11 hr
Mar 9, 10:58 AM ESTFlash Flood WarningFFCBartow, Gordon5 hr
Mar 9, 1:11 PM ESTRiver Flood WarningFFCForsyth20 hr
Mar 9, 1:27 PM ESTSevere Thunderstorm WarningFFCCrisp, Sumter48 min
Mar 9, 1:54 PM ESTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Pulaski51 min
Mar 9, 2:16 PM ESTSevere Thunderstorm WarningFFCDodge, Telfair, Wilcox44 min
Mar 9, 2:44 PM ESTSevere Thunderstorm WarningFFCEmanuel, Johnson, Laurens, Montgomery, Treutlen, Wheeler46 min
Mar 9, 2:57 PM ESTSevere Thunderstorm WarningFFCDodge, Montgomery, Telfair, Wheeler48 min
Mar 9, 3:03 PM ESTRiver Flood WarningFFCPolk8 hr
Mar 9, 3:17 PM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more28 hr
Mar 9, 3:24 PM ESTSevere Thunderstorm WarningFFCEmanuel, Treutlen51 min
Mar 9, 3:27 PM ESTRiver Flood WarningFFCFloyd, Gordon4 days
Mar 9, 3:34 PM ESTSevere Thunderstorm WarningFFCMontgomery, Toombs41 min
Mar 9, 3:46 PM ESTRiver Flood WarningFFCMurray, Whitfield51 hr
Mar 9, 5:59 PM ESTRiver Flood WarningFFCFloyd56 hr

Nearby

Areal Flood Warnings in Georgia, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.